Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleMetrics
Research Article · Free to read · Published 31 March 2006

Empirical Analysis and Mathematical Representation of the Path Length Complexity in Binary Decision Diagrams

A. Assi, P. W.C. Prasad, B. Mills & A. Elchouemi

Journal of Computer Science, Volume 2, Issue 3, pp. 236–244 · doi.org/10.3844/jcssp.2006.236.244

6,814 accesses4,572 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

Information about the distribution of path-lengths in a Binary Decision Diagrams (BDDs) representing Boolean functions is useful in determining the speed of hardware and software implementations of the circuit represented by these Boolean functions. This study presents expressions produced from an empirical analysis of a representative collection of Boolean functions. The Average Path Length (APL) and the Shortest Path Length (SPL) have simple behavior as function of the number of variables and the number of terms used in the construction of the Sum of Products (SOPs) in Boolean expressions. We present a generic expression that is uniformly adaptable to each curve of path-length versus number of terms over all the empirical data. This expression makes it possible to estimate the performance characteristics of a circuit without building its BDD. This approach applies to any number of variables, number of terms, or variable ordering method.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2006 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Assi, A., Prasad, P. W., Mills, B. & Elchouemi, A. (2006). Empirical Analysis and Mathematical Representation of the Path Length Complexity in Binary Decision Diagrams . Journal of Computer Science, 2(3), 236–244. https://doi.org/10.3844/jcssp.2006.236.244

Licence
© Science Publications
Issue
Volume 2, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Empirical Analysis and Mathematical Representation of the Path Length Complexity in Binary Decision DiagramsJournal of Computer Science · Volume 2, Issue 3 · pp. 236–244 · © Science PublicationsDownload